Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 18, 2014, 03:01:53 PM

Login with username, password and session length


Members
  • Total Members: 22214
  • Latest: chuff
Stats
  • Total Posts: 620212
  • Total Topics: 46730
  • Online Today: 254
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Atripla and hand/foot numbness  (Read 1548 times)

0 Members and 1 Guest are viewing this topic.

Offline dshrfrshr

  • Member
  • Posts: 17
Atripla and hand/foot numbness
« on: May 24, 2011, 02:33:56 AM »
Been searching online on the subject and have read both that it could be the beginning of peripheral neuropathy, to that it could be just inflammation.  Ive been positive for about 2 years and started Atripla a year ago (undetectable with a 1000+ cd4 count last blood test) , just started to notice a numb, burning tingle in my hands and feet in the last couple months, it usually comes and goes pretty quickly, lasts maybe 10 minutes or so, and might not appear again in a week or so.  I feel the frequency has been increasing lately :S  I still have full control of them and its not exactly painful, just doesnt feel right.  Unsure if this is something I should contact my doctor about immediately, or hold off a couple months till my next visit (late July).  Atripla has worked well for me for the most part, aside from stomach issues and the spacey feeling, which arent ideal, but tolerable enough.  I dont expect a complete diagnosis here, but if anyone experienced something similar or knows if it may be the warning sign for a larger problem, Id really appreciate it  :)
12/30/08 last test -
3/09? seroconverted
6/19/09 tested +
8/10/09 cd4 504 (23.5%) vl 4155
10/14/09 cd4 504 (25.5%) vl 10550
12/24/09 cd4 573 (27.5%) vl 6555
Started Atripla, undetectable since August 2010

Offline mecch

  • Member
  • Posts: 10,727
  • red pill? or blue pill?
Re: Atripla and hand/foot numbness
« Reply #1 on: May 24, 2011, 07:39:28 AM »
When I had those little bouts of tingling and tingling and numbness, and sometimes not so little, I asked my id to check for PN.  This was in the first year or two and it happened on diffferent combos. There was no PN.  The ID said also, reiterated, that PN is unlikely, these days on these drugs.  Not impossible, but worried about by more people than should be worried.

My personal hypothesis, for my own body, is that these drugs have fleeting side effects and also because we are on them, we are more in tune to our bodies various squawks and rattles.  Especially in the first months, maybe years.  You aren't HIV+ that long, nor on HAART very long.

My suggestion is you ask the ID to do a little PN evaluation to put your mind at ease on that issue.
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline newt

  • Member
  • Posts: 3,868
  • the one and original newt
Re: Atripla and hand/foot numbness
« Reply #2 on: May 24, 2011, 03:57:30 PM »
Efavirenz, one of the drugs in Atripla, affects your nervous system. Classic drug-related peripheral neuropathy come both sides same time ie both feet and/or both hands, and gets progressively worse. It is rare on the drugs in Atripla. Another thing to conisder is peripheral blood circulation, also affected by the drugs in Atripla among other things, for if this is poor it can lead to pins and needles.

Hope it gets sorted out.

- matt
"The object is to be a well patient, not a good patient"

Offline dshrfrshr

  • Member
  • Posts: 17
Re: Atripla and hand/foot numbness
« Reply #3 on: May 24, 2011, 09:26:01 PM »
Thanks for the replies :)  I've read its not that likely on atripla before, and will probably wait it out to my next visit to ask about an evaluation.  I'll try and update this thread too, really thankful to have this message board and all of you as resources.
12/30/08 last test -
3/09? seroconverted
6/19/09 tested +
8/10/09 cd4 504 (23.5%) vl 4155
10/14/09 cd4 504 (25.5%) vl 10550
12/24/09 cd4 573 (27.5%) vl 6555
Started Atripla, undetectable since August 2010

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.